MAUDE Adverse Event Report: K2M, INC. TLIF II ADJUST.TORQUE LIMITING, INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. TLIF II ADJUST.TORQUE LIMITING, INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 3303-90384
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during cage placement two aleutian torque limiting shafts and adjustable inserters disengaged from the implant causing incorrect placement of the implant.The inner shaft was then reinserted to reposition the cage, however, now the surgeon could no longer release the cage from the inserter.This record captures the first torque limiting inner shaft.
 
Additional Manufacturer Narrative
A visual inspection was performed there were marks from tamping on the distal end where the securing mechanism is located.The knob on the inner shaft was also observed to be loose which was likely caused by tamping the inner shaft.Functional inspection was performed, when paired with a functional inserter the inner shaft was able to position the sample implant, secure it, and release it.The securing mechanism on the inner shaft was loose which can be assumed was a result of tamping based on the marks.When paired with another inserter that had a damaged tip the implant wasn't able to be positioned properly.The event of the securing mechanism jamming was not able to be replicated.Complaint history records were reviewed for this catalog, no adverse trends were identified.Additional attempts were made to obtain more information, but no additional correspondence was received.The aleutian tlif ii surgical technique was reviewed and the following relevant information was identified: 'implant insertion (cont.) the proximal end of the implant is threaded onto the stud at the distal end of the inserter, taking care to ensure the recess in the implant is aligned with the finger on the inserter by turning the thumbwheel at the proximal end of the inner shaft.The thumbwheel contains a torque limiting mechanism which is designed to skip when the implant is secured to the inserter.The implant should tangentially touch the inserter.Following implant attachment, the inner shaft should be removed from the inserter'.Since this event was unable to be replicated for the reported failure mode with the instrument during functional analysis, a conclusive cause could not be determined.Based on the surgical technique the aleutian tlif ii surgical techniques state that the inner shaft should be removed prior to malleting the inserter.
 
Event or Problem Description

Brand Name
TLIF II ADJUST.TORQUE LIMITING, INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13529347
Report Number3004774118-2022-00058
Device Sequence Number4039728
Product Code MAX
UDI-Device Identifier10888857078895
UDI-Public10888857078895
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3303-90384
Device Catalogue Number3303-90384
Device Lot NumberBTND120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown